Tourette syndrome (TS) is characterized by multiple motor and vocal tics and is commonly associated obsessive┬ľ Compulsive Disorder (OCD). Comorbidity between TS and schizophrenia has been less commonly described. In this case report a case of schizophrenia with comorbid TS is described in which symptoms of TS relapsed when the patient was started on clozapine. Exacerbation of TS with clozapine has been reported in few case reports in the literature. Our case highlights the fact that clozapine should be used with caution in patients with schizophrenia who have tic disorder. Tourette syndrome (TS) is characterized by multiple motor and vocal tics occurring for at least one year. It is commonly associated with attention deficit hyperactivity disorder (ADHD) and obsessive┬ľ compulsive disorder (OCD). A diagnosis of paranoid schizophrenia (as per DSM-IV) and drug induced akathisia was made. His positive and negative symptom scale (PANSS) score was 75 and his Global Clinical Assessment of akathisia
on Barnes akathisia rating scale (BARS) was 4. Additionally our case suggests that clozapine should be used with caution in patients with Tourette syndrome, as it can lead to worsening
of the overall symptomatology.
Sandeep Grover, Relapse of Tourette Syndrome with Clozapine in a Patient of Paranoid
Last date updated on January, 2021